Alert archive / Georgia / Frost Advisories in 2015

Frost Advisory 4, NWS Atlanta, GA

October 19, 201518 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 19, 2015, 2:46 PM EDT for 18 counties in Georgia. It took effect at Oct 20, 2015, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 2:46 PM EDT (18:46 UTC)
In effect from
Oct 20, 2015, 12:00 AM EDT
Expired
Oct 20, 2015, 10:00 AM EDT
In force
10 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS72 KFFC 191846
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT MON OCT 19 2015


GAZ001>009-011>016-019>021-200300-
/O.NEW.KFFC.FR.Y.0004.151020T0400Z-151020T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
246 PM EDT MON OCT 19 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY.

* LOCATIONS...GENERALLY NORTH OF A LINE FROM ROME TO CANTON AND
  CLEVELAND. 

* TEMPERATURES...LOWER TO MIDDLE 30S. 

* TIMING...MIDNIGHT THROUGH 10 AM TUESDAY MORNING. 

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT
  INDOORS OR ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

&&

$$
2 follow-up statements
416 
WWUS72 KFFC 200346
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 PM EDT MON OCT 19 2015

GAZ001>009-011>016-019>021-201400-
/O.CON.KFFC.FR.Y.0004.151020T0400Z-151020T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1146 PM EDT MON OCT 19 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

* LOCATIONS...GENERALLY NORTH OF A LINE FROM ROME TO CANTON AND 
  CLEVELAND.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* TIMING...MIDNIGHT THROUGH 10 AM TUESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT 
  BROUGHT INDOORS OR ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

&&

$$
442 
WWUS72 KFFC 201346
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 AM EDT TUE OCT 20 2015



GAZ001>009-011>016-019>021-201500-
/O.EXP.KFFC.FR.Y.0004.000000T0000Z-151020T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
946 AM EDT TUE OCT 20 2015

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:25 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 19, 1:25 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT MON OCT 19 2015

.UPDATE...

MADE A FEW ADJUSTMENTS TO THE NEAR TERM GRIDS. MAINLY BUMPED UP
HIGHS FOR TODAY A COUPLE OF DEGREES...USED YESTERDAYS HIGHS AS A BASE
TO START...AND ADJUSTED DEW POINTS TO CURRENT TRENDS AS WELL.
OTHERWISE NO BIG CHANGES AS CURRENT OVERALL FORECAST TRENDS REMAIN ON
TRACK.

&&

.PREV DISCUSSION... /ISSUED /

PREV DISCUSSION... /ISSUED /

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

LONG TERM PORTION BEGINS WITH HIGH PRESSURE REMAINING ANCHORED
FROM THE CAROLINAS THROUGH NORTH GEORGIA WITH CONTINUED DRY
CONDITIONS. EASTERLY FLOW WILL EVENTUALLY BRING IN SOME LOW LEVEL
MOISTURE OFF THE ATLANTIC BUT STILL FAR TOO SHALLOW TO RESULT IN
ANY KIND OF POP MENTION AT THIS POINT.

NEXT WEATHER SYSTEM LOOKS TO HOLD OFF UNTIL EARLY SUNDAY WITH SOME
AGREEMENT NOW WITH THE GFS AND ECMWF IN BRINGING A FULL SCALE
TROUGH INTO THE TENNESSEE VALLEY AND NORTH GEORGIA. FLOW HOWEVER
ALOFT BECOMES QUICKLY ZONAL WITH FRONT LIKELY STALLING OVER THE
LOCAL AREA. ECMWF LOOKS TO STALL FRONT MORE OVER NORTH GA WHILE
THE GFS GETS IT INTO CENTRAL PORTIONS OF THE STATE. ALSO...ECMWF
SEEMS TO HAVE A A LITTLE BETTER TAP INTO THE GULF MOISTURE AND ANY
DEVELOPING TROPICAL FEED ALTHOUGH BOTH MODELS DO KEEP ANY
DEVELOPING SYSTEM WELL SOUTH IN THE GULF.

GIVEN THE UNCERTAINTIES MENTIONED ABOVE...CANNOT REALLY GO ANY
HIGHER THAN LOW END CHANCE POPS AT THIS POINT AND HAVE CONFINED
THIS TO MAINLY NORTH GEORGIA AT THIS TIME. IF WE CAN CONTINUE TO
GET SOME BETTER CONTINUITY WITH SUBSEQUENT RUNS...THEN WE MAY BE
ABLE TO INCREASE POPS WITH LATER FORECASTS.

DEESE

AVIATION...
18Z UPDATE...

VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FORECAST AREA
THROUGH THIS FORECAST PERIOD. EASTERLY WINDS 7-12KT...WITH PERIODIC
GUSTS 14-20KT...WILL DIMINISH TO 6KT OR LESS BY 00Z.

//ATL CONFIDENCE...18Z UPDATE...

HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  38  67  46 /   0   0   0   0
ATLANTA         66  42  68  50 /   0   0   0   0
BLAIRSVILLE     61  35  67  40 /   0   0   0   0
CARTERSVILLE    64  39  68  45 /   0   0   0   0
COLUMBUS        69  45  72  53 /   0   0   0   0
GAINESVILLE     64  40  66  46 /   0   0   0   0
MACON           68  40  71  49 /   0   0   0   0
ROME            64  39  69  43 /   0   0   0   0
PEACHTREE CITY  66  38  68  45 /   0   0   0   0
VIDALIA         68  43  72  54 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NLISTEMAA
AVIATION...20
Hazardous weather outlook, Oct 19, 10:12 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 AM EDT MON OCT 19 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1012 AM EDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PATCHY FROST IS POSSIBLE AGAIN ACROSS EXTREME NORTHEAST GEORGIA
FOR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PATCHY FROST IS POSSIBLE ACROSS EXTREME NORTHEAST GEORGIA EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.